Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS Morristown, TN

July 25, 2007Bledsoe County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 1:32 PM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 1:32 PM CDT (18:32 UTC)
Expired
Jul 25, 2007, 2:15 PM CDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bledsoe County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:20 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 25, 8:20 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 AM EDT WED JUL 25 2007

.DISCUSSION...FORECAST LOOKS BASICALLY IN GOOD SHAPE FOR TODAY WITH
LIKELY POPS OVER THE NRN TWO-THIRDS OF THE AREA.  HOWEVER...WILL
MAKE SLIGHT POP ADJUSTMENTS BASED ON LATEST SATELLITE AND RADAR
TRENDS...WHICH SUPPORTS A LITTLE HIGHER POPS FOR SW VA OVER THE NEXT
FEW HOURS (REST OF THE MORNING).

WILL FRESHEN FORECAST GRIDS BASED ON LATEST OBSERVATIONS AND ADJUST
MAX TEMPS IF NEEDED.  WILL UPDATE ZFPMRX TO REMOVE PATCHY MORNING
FOG AS WELL.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG
Hazardous weather outlook, Jul 25, 6:00 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 AM EDT WED JUL 25 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED.
SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:00 PM CDTSevere Thunderstorm WarningMRXJefferson60 min
Jul 25, 2:28 PM CDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea62 min
Jul 25, 2:37 PM CDTSevere Thunderstorm WarningMRXCocke53 min
Jul 25, 2:51 PM CDTSevere Thunderstorm WarningMRXSequatchie54 min
Jul 25, 3:31 PM CDTSevere Thunderstorm WarningMRXHamilton59 min
Jul 25, 3:45 PM CDTSevere Thunderstorm WarningMRXMarion60 min
Jul 25, 3:48 PM CDTSevere Thunderstorm WarningMRXBradley57 min
Jul 25, 4:19 PM CDTSevere Thunderstorm WarningMRXMonroe56 min
Jul 25, 5:22 PM CDTSevere Thunderstorm WarningMRXPolk53 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.